Alert archive / Arizona / Red Flag Warnings in 2018
Red Flag Warning 20, NWS Flagstaff, AZ
NWS Flagstaff, AZ issued this red flag warning at May 25, 2018, 2:44 AM MST for 4 counties in Arizona. It took effect at May 26, 2018, 12:00 PM MST. It was in force for 7 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- May 25, 2018, 2:44 AM MST (09:44 UTC)
- In effect from
- May 26, 2018, 12:00 PM MST
- Expired
- May 26, 2018, 7:00 PM MST
- In force
- 7 hr
- Issued by
- NWS Flagstaff, AZ
Counties Apache County, AZ, Coconino County, AZ, Navajo County, AZ, Yavapai County, AZ
The radar
The Flagstaff radar (KFSX), 83 km from the middle of the area, began a volume at 09:50 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Flgstf/Belemont, AZ (KFGZ), launched 00:00Z, 9.7 hours before the alert went out and 70 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 3377 m above ground
- 0-6 km bulk shear
- 24 kt
- 0-1 km storm-relative helicity
- 21 m²/s²
- 0-3 km storm-relative helicity
- 63 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
937 WWUS85 KFGZ 250944 RFWFGZ URGENT - FIRE WEATHER MESSAGE National Weather Service Flagstaff AZ 244 AM MST Fri May 25 2018 AZZ107-251900- /O.UPG.KFGZ.FW.A.0011.180525T1900Z-180526T0200Z/ /O.NEW.KFGZ.FW.W.0019.180525T1900Z-180526T0200Z/ /O.UPG.KFGZ.FW.A.0010.180526T1900Z-180527T0200Z/ /O.NEW.KFGZ.FW.W.0020.180526T1900Z-180527T0200Z/ Coconino Plateau (Fire Weather Zone 107)- 244 AM MST Fri May 25 2018 ...RED FLAG WARNING IN EFFECT FROM NOON TODAY TO 7 PM MST THIS EVENING DUE TO STRONG WINDS AND LOW RELATIVE HUMIDITY FOR SOUTHWESTERN COCONINO COUNTY AND THE HIGH TERRAIN OF YAVAPAI COUNTY... ...RED FLAG WARNING IN EFFECT FROM NOON TO 7 PM MST SATURDAY DUE TO STRONG WINDS AND LOW RELATIVE HUMIDITY FOR MUCH OF NORTHERN ARIZONA... The National Weather Service in Flagstaff has issued a Red Flag Warning due to strong winds and low relative humidity, which is in effect from noon today to 7 PM MST this evening. A Red Flag Warning has also been issued from noon to 7 PM MST Saturday. The Fire Weather Watch is no longer in effect. The Fire Weather Watch is no longer in effect. * AFFECTED AREA...Southwestern Coconino County and the high terrain of Yavapai County west of Prescott Friday. Apache, Navajo, and Coconino counties along with the high terrain of Yavapai County Saturday. * WINDS...South 15 to 25 mph with gusts up to 40 mph. * RELATIVE HUMIDITY...8 to 14 percent. * IMPACTS...Any fires that develop have the potential to spread rapidly. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring or are imminent. A combination of strong winds and low relative humidities can contribute to extreme fire behavior. Please notify field crews of this red flag warning. && $$ AZZ108-251900- /O.UPG.KFGZ.FW.A.0011.180525T1900Z-180526T0200Z/ /O.NEW.KFGZ.FW.W.0019.180525T1900Z-180526T0200Z/ /O.NEW.KFGZ.FW.W.0020.180526T1900Z-180527T0200Z/ Yavapai County Mountains (Fire Weather Zone 108)- 244 AM MST Fri May 25 2018 ...RED FLAG WARNING IN EFFECT FROM NOON TODAY TO 7 PM MST THIS EVENING DUE TO STRONG WINDS AND LOW RELATIVE HUMIDITY FOR SOUTHWESTERN COCONINO COUNTY AND THE HIGH TERRAIN OF YAVAPAI COUNTY... ...RED FLAG WARNING IN EFFECT FROM NOON TO 7 PM MST SATURDAY DUE TO STRONG WINDS AND LOW RELATIVE HUMIDITY FOR MUCH OF NORTHERN ARIZONA... The National Weather Service in Flagstaff has issued a Red Flag Warning due to strong winds and low relative humidity, which is in effect from noon today to 7 PM MST this evening. A Red Flag Warning has also been issued from noon to 7 PM MST Saturday. The Fire Weather Watch is no longer in effect. * AFFECTED AREA...Southwestern Coconino County and the high terrain of Yavapai County west of Prescott Friday. Apache, Navajo, and Coconino counties along with the high terrain of Yavapai County Saturday. * WINDS...South 15 to 25 mph with gusts up to 40 mph. * RELATIVE HUMIDITY...8 to 14 percent. * IMPACTS...Any fires that develop have the potential to spread rapidly. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring or are imminent. A combination of strong winds and low relative humidities can contribute to extreme fire behavior. Please notify field crews of this red flag warning. && $$ AZZ109>117-139-140-251900- /O.UPG.KFGZ.FW.A.0010.180526T1900Z-180527T0200Z/ /O.NEW.KFGZ.FW.W.0020.180526T1900Z-180527T0200Z/ Northeast Plateau And Mesas Hwy 264 Northward (Fire Weather Zone 109)-Chinle Valley (Fire Weather Zone 110)- Chuska Mountains and Defiance Plateau (Fire Weather Zone 111)- Little Colorado River Valley in Coconino County (Fire Weather Zone 112)- Little Colorado River Valley in Navajo County (Fire Weather Zone 113)- Little Colorado River Valley in Apache County (Fire Weather Zone 114)-Western Mogollon Rim (Fire Weather Zone 115)- Eastern Mogollon Rim (Fire Weather Zone 116)- White Mountains (Fire Weather Zone 117)- Black Mesa Area (Fire Weather Zone 139)- Northeast Plateaus and Mesas South of Hwy 264 (Fire Weather Zone 140)- 244 AM MST Fri May 25 2018 ...RED FLAG WARNING IN EFFECT FROM NOON TO 7 PM MST SATURDAY DUE TO STRONG WINDS AND LOW RELATIVE HUMIDITY FOR MUCH OF NORTHERN ARIZONA... The National Weather Service in Flagstaff has issued a Red Flag Warning due to strong winds and low relative humidity, which is in effect from noon to 7 PM MST Saturday. The Fire Weather Watch is no longer in effect. * AFFECTED AREA...Apache, Navajo, and Coconino counties along with the high terrain of Yavapai County. * WINDS...Southwest 20 to 30 mph with gusts up to 45 mph. * RELATIVE HUMIDITY...6 to 12 percent. * IMPACTS...Any fires that develop have the potential to spread rapidly. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring or are imminent. A combination of strong winds and low relative humidities can contribute to extreme fire behavior. Please notify field crews of this red flag warning. && $$ AZZ104>106-138-251900- /O.NEW.KFGZ.FW.W.0020.180526T1900Z-180527T0200Z/ Kaibab Plateau (Fire Weather Zone 104)- Marble and Glen Canyons (Fire Weather Zone 105)- Grand Canyon Country (Fire Weather Zone 106)- Oak Creek and Sycamore Canyons (Fire Weather Zone 138)- 244 AM MST Fri May 25 2018 ...RED FLAG WARNING IN EFFECT FROM NOON TO 7 PM MST SATURDAY DUE TO STRONG WINDS AND LOW RELATIVE HUMIDITY FOR MUCH OF NORTHERN ARIZONA... The National Weather Service in Flagstaff has issued a Red Flag Warning due to strong winds and low relative humidity, which is in effect from noon to 7 PM MST Saturday. * AFFECTED AREA...Apache, Navajo, and Coconino counties along with the high terrain of Yavapai County Saturday. * WINDS...Southwest 15 to 25 mph with gusts up to 40 mph. * RELATIVE HUMIDITY...8 to 14 percent. * IMPACTS...Any fires that develop have the potential to spread rapidly. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring or are imminent. A combination of strong winds and low relative humidities can contribute to extreme fire behavior. Please notify field crews of this red flag warning. && $$ For more information from the National Weather Service visit http://weather.gov/flagstaff
6 follow-up statements
257 WWUS85 KFGZ 251904 RFWFGZ URGENT - FIRE WEATHER MESSAGE National Weather Service Flagstaff AZ 1204 PM MST Fri May 25 2018 AZZ107-108-260200- /O.CON.KFGZ.FW.W.0019.000000T0000Z-180526T0200Z/ /O.CON.KFGZ.FW.W.0020.180526T1900Z-180527T0200Z/ Coconino Plateau (Fire Weather Zone 107)- Yavapai County Mountains (Fire Weather Zone 108)- 1204 PM MST Fri May 25 2018 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 7 PM MST THIS EVENING FOR SOUTHWESTERN COCONINO COUNTY AND THE HIGH TERRAIN OF YAVAPAI COUNTY... ...RED FLAG WARNING REMAINS IN EFFECT FROM NOON TO 7 PM MST SATURDAY FOR SOUTHWESTERN COCONINO COUNTY AND THE HIGH TERRAIN OF YAVAPAI COUNTY... * AFFECTED AREA...Southwestern Coconino County and the high terrain of Yavapai County west of Prescott Friday. Apache, Navajo, and Coconino counties along with the high terrain of Yavapai County Saturday. * WINDS...South 15 to 25 mph with gusts up to 40 mph. * RELATIVE HUMIDITY...As low as 8 percent. * IMPACTS...Any fires that develop have the potential to spread rapidly. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring or are imminent. A combination of strong winds and low relative humidities can contribute to extreme fire behavior. Please notify field crews of this red flag warning. && $$ AZZ104>106-109>117-138>140-260200- /O.CON.KFGZ.FW.W.0020.180526T1900Z-180527T0200Z/ Kaibab Plateau (Fire Weather Zone 104)- Marble and Glen Canyons (Fire Weather Zone 105)- Grand Canyon Country (Fire Weather Zone 106)- Northeast Plateau And Mesas Hwy 264 Northward (Fire Weather Zone 109)-Chinle Valley (Fire Weather Zone 110)- Chuska Mountains and Defiance Plateau (Fire Weather Zone 111)- Little Colorado River Valley in Coconino County (Fire Weather Zone 112)- Little Colorado River Valley in Navajo County (Fire Weather Zone 113)- Little Colorado River Valley in Apache County (Fire Weather Zone 114)-Western Mogollon Rim (Fire Weather Zone 115)- Eastern Mogollon Rim (Fire Weather Zone 116)- White Mountains (Fire Weather Zone 117)- Oak Creek and Sycamore Canyons (Fire Weather Zone 138)- Black Mesa Area (Fire Weather Zone 139)- Northeast Plateaus and Mesas South of Hwy 264 (Fire Weather Zone 140)- 1204 PM MST Fri May 25 2018 ...RED FLAG WARNING REMAINS IN EFFECT FROM NOON TO 7 PM MST SATURDAY FOR MUCH OF NORTHERN ARIZONA... * AFFECTED AREA...Apache, Navajo, and Coconino counties along with the high terrain of Yavapai County. * WINDS...Southwest 20 to 30 mph with gusts up to 50 mph. * RELATIVE HUMIDITY...As low as 5 percent. * IMPACTS...Any fires that develop have the potential to spread rapidly. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring or are imminent. A combination of strong winds and low relative humidities can contribute to extreme fire behavior. Please notify field crews of this red flag warning. && $$ For more information from the National Weather Service visit http://weather.gov/flagstaff
233 WWUS85 KFGZ 252112 RFWFGZ URGENT - FIRE WEATHER MESSAGE National Weather Service Flagstaff AZ 212 PM MST Fri May 25 2018 AZZ107-108-260515- /O.CON.KFGZ.FW.W.0019.000000T0000Z-180526T0200Z/ /O.CON.KFGZ.FW.W.0020.180526T1900Z-180527T0200Z/ Coconino Plateau (Fire Weather Zone 107)- Yavapai County Mountains (Fire Weather Zone 108)- 212 PM MST Fri May 25 2018 ...RED FLAG WARNING IN EFFECT UNTIL 7 PM MST THIS EVENING DUE TO STRONG WINDS AND LOW RELATIVE HUMIDITY FOR SOUTHWESTERN COCONINO COUNTY AND THE HIGH TERRAIN OF YAVAPAI COUNTY... ...RED FLAG WARNING IN EFFECT FROM NOON TO 7 PM MST SATURDAY DUE TO STRONG WINDS AND LOW RELATIVE HUMIDITY FOR MUCH OF NORTHERN ARIZONA... * AFFECTED AREA...Southwestern Coconino County and the high terrain of Yavapai County west of Prescott Friday. Apache, Navajo, and Coconino counties along with the high terrain of Yavapai County Saturday. * WINDS...South 15 to 25 mph with gusts up to 40 mph. * RELATIVE HUMIDITY...As low as 8 percent. * IMPACTS...Any fires that develop have the potential to spread rapidly. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring or are imminent. A combination of strong winds and low relative humidities can contribute to extreme fire behavior. Please notify field crews of this red flag warning. && $$ AZZ104>106-109>117-138>140-260515- /O.CON.KFGZ.FW.W.0020.180526T1900Z-180527T0200Z/ Kaibab Plateau (Fire Weather Zone 104)- Marble and Glen Canyons (Fire Weather Zone 105)- Grand Canyon Country (Fire Weather Zone 106)- Northeast Plateau And Mesas Hwy 264 Northward (Fire Weather Zone 109)-Chinle Valley (Fire Weather Zone 110)- Chuska Mountains and Defiance Plateau (Fire Weather Zone 111)- Little Colorado River Valley in Coconino County (Fire Weather Zone 112)- Little Colorado River Valley in Navajo County (Fire Weather Zone 113)- Little Colorado River Valley in Apache County (Fire Weather Zone 114)-Western Mogollon Rim (Fire Weather Zone 115)- Eastern Mogollon Rim (Fire Weather Zone 116)- White Mountains (Fire Weather Zone 117)- Oak Creek and Sycamore Canyons (Fire Weather Zone 138)- Black Mesa Area (Fire Weather Zone 139)- Northeast Plateaus and Mesas South of Hwy 264 (Fire Weather Zone 140)- 212 PM MST Fri May 25 2018 ...RED FLAG WARNING REMAINS IN EFFECT FROM NOON TO 7 PM MST SATURDAY FOR MUCH OF NORTHERN ARIZONA... * AFFECTED AREA...Apache, Navajo, and Coconino counties along with the high terrain of Yavapai County. * WINDS...Southwest 20 to 30 mph with gusts up to 45 mph. * RELATIVE HUMIDITY...As low as 5 percent. * IMPACTS...Any fires that develop have the potential to spread rapidly. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring or are imminent. A combination of strong winds and low relative humidities can contribute to extreme fire behavior. Please notify field crews of this red flag warning. && $$ For more information from the National Weather Service visit http://weather.gov/flagstaff
574 WWUS85 KFGZ 260201 RFWFGZ URGENT - FIRE WEATHER MESSAGE National Weather Service Flagstaff AZ 701 PM MST Fri May 25 2018 AZZ107-108-261015- /O.EXP.KFGZ.FW.W.0019.000000T0000Z-180526T0200Z/ /O.CON.KFGZ.FW.W.0020.180526T1900Z-180527T0200Z/ Coconino Plateau (Fire Weather Zone 107)- Yavapai County Mountains (Fire Weather Zone 108)- 701 PM MST Fri May 25 2018 ...RED FLAG WARNING REMAINS IN EFFECT FROM NOON TO 7 PM MST SATURDAY... ...RED FLAG WARNING WILL EXPIRE AT 7 PM MST THIS EVENING FOR SOUTHWESTERN COCONINO COUNTY AND THE HIGH TERRAIN OF YAVAPAI COUNTY... * AFFECTED AREA...The expiration is for southwestern Coconino county and the high terrain of Yavapai County. The Red Flag Warning will resume Saturday for the same areas. * WINDS...Southwest winds decreasing to 5 to 15 mph overnight. South through southwest winds increasing to 15 to 25 mph with gusts up to 40 mph on Saturday. * RELATIVE HUMIDITY...As low as 10 percent. * IMPACTS...Any fires that develop have the potential to spread rapidly. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring or are imminent. A combination of strong winds and low relative humidities can contribute to extreme fire behavior. Please notify field crews of this red flag warning. && $$ AZZ104>106-109>117-138>140-261015- /O.CON.KFGZ.FW.W.0020.180526T1900Z-180527T0200Z/ Kaibab Plateau (Fire Weather Zone 104)- Marble and Glen Canyons (Fire Weather Zone 105)- Grand Canyon Country (Fire Weather Zone 106)- Northeast Plateau And Mesas Hwy 264 Northward (Fire Weather Zone 109)-Chinle Valley (Fire Weather Zone 110)- Chuska Mountains and Defiance Plateau (Fire Weather Zone 111)- Little Colorado River Valley in Coconino County (Fire Weather Zone 112)- Little Colorado River Valley in Navajo County (Fire Weather Zone 113)- Little Colorado River Valley in Apache County (Fire Weather Zone 114)-Western Mogollon Rim (Fire Weather Zone 115)- Eastern Mogollon Rim (Fire Weather Zone 116)- White Mountains (Fire Weather Zone 117)- Oak Creek and Sycamore Canyons (Fire Weather Zone 138)- Black Mesa Area (Fire Weather Zone 139)- Northeast Plateaus and Mesas South of Hwy 264 (Fire Weather Zone 140)- 701 PM MST Fri May 25 2018 ...RED FLAG WARNING REMAINS IN EFFECT FROM NOON TO 7 PM MST SATURDAY FOR MUCH OF NORTHERN ARIZONA... * AFFECTED AREA...Apache, Navajo, and Coconino counties along with the high terrain of Yavapai County. * WINDS...South through southwest winds 20 to 30 mph with gusts up to 45 mph. * RELATIVE HUMIDITY...As low as 5 percent. * IMPACTS...Any fires that develop have the potential to spread rapidly. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring or are imminent. A combination of strong winds and low relative humidities can contribute to extreme fire behavior. Please notify field crews of this red flag warning. && $$ For more information from the National Weather Service visit http://weather.gov/flagstaff
285 WWUS85 KFGZ 260922 RFWFGZ URGENT - FIRE WEATHER MESSAGE National Weather Service Flagstaff AZ 222 AM MST Sat May 26 2018 AZZ104>117-138>140-270200- /O.CON.KFGZ.FW.W.0020.180526T1900Z-180527T0200Z/ Kaibab Plateau (Fire Weather Zone 104)- Marble and Glen Canyons (Fire Weather Zone 105)- Grand Canyon Country (Fire Weather Zone 106)- Coconino Plateau (Fire Weather Zone 107)- Yavapai County Mountains (Fire Weather Zone 108)- Northeast Plateau And Mesas Hwy 264 Northward (Fire Weather Zone 109)-Chinle Valley (Fire Weather Zone 110)- Chuska Mountains and Defiance Plateau (Fire Weather Zone 111)- Little Colorado River Valley in Coconino County (Fire Weather Zone 112)- Little Colorado River Valley in Navajo County (Fire Weather Zone 113)- Little Colorado River Valley in Apache County (Fire Weather Zone 114)-Western Mogollon Rim (Fire Weather Zone 115)- Eastern Mogollon Rim (Fire Weather Zone 116)- White Mountains (Fire Weather Zone 117)- Oak Creek and Sycamore Canyons (Fire Weather Zone 138)- Black Mesa Area (Fire Weather Zone 139)- Northeast Plateaus and Mesas South of Hwy 264 (Fire Weather Zone 140)- 222 AM MST Sat May 26 2018 ...RED FLAG WARNING REMAINS IN EFFECT FROM NOON TODAY TO 7 PM MST THIS EVENING FOR MUCH OF NORTHERN ARIZONA... * AFFECTED AREA...Apache, Navajo, and Coconino counties along with the high terrain of Yavapai County. * WINDS...Sustained south to southwest winds 15 to 25 mph with gusts up to 45 mph. * RELATIVE HUMIDITY...5 to 15 percent. * IMPACTS...Any fires that develop have the potential to spread rapidly. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring or are imminent. A combination of strong winds and low relative humidities can contribute to extreme fire behavior. Please notify field crews of this red flag warning. && $$ For more information from the National Weather Service visit http://weather.gov/flagstaff
339 WWUS85 KFGZ 262052 RFWFGZ URGENT - FIRE WEATHER MESSAGE National Weather Service Flagstaff AZ 152 PM MST Sat May 26 2018 AZZ104>117-138>140-270200- /O.CON.KFGZ.FW.W.0020.000000T0000Z-180527T0200Z/ Kaibab Plateau (Fire Weather Zone 104)- Marble and Glen Canyons (Fire Weather Zone 105)- Grand Canyon Country (Fire Weather Zone 106)- Coconino Plateau (Fire Weather Zone 107)- Yavapai County Mountains (Fire Weather Zone 108)- Northeast Plateau And Mesas Hwy 264 Northward (Fire Weather Zone 109)-Chinle Valley (Fire Weather Zone 110)- Chuska Mountains and Defiance Plateau (Fire Weather Zone 111)- Little Colorado River Valley in Coconino County (Fire Weather Zone 112)- Little Colorado River Valley in Navajo County (Fire Weather Zone 113)- Little Colorado River Valley in Apache County (Fire Weather Zone 114)-Western Mogollon Rim (Fire Weather Zone 115)- Eastern Mogollon Rim (Fire Weather Zone 116)- White Mountains (Fire Weather Zone 117)- Oak Creek and Sycamore Canyons (Fire Weather Zone 138)- Black Mesa Area (Fire Weather Zone 139)- Northeast Plateaus and Mesas South of Hwy 264 (Fire Weather Zone 140)- 152 PM MST Sat May 26 2018 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 7 PM MST THIS EVENING FOR MUCH OF NORTHERN ARIZONA... * AFFECTED AREA...Apache, Navajo, and Coconino counties along with the high terrain of Yavapai County. * WINDS...Southwest 20 to 30 mph with gusts up to 50 mph. * RELATIVE HUMIDITY...As low as 5 percent. * IMPACTS...Any fires that develop have the potential to spread rapidly. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring or are imminent. A combination of strong winds and low relative humidities can contribute to extreme fire behavior. Please notify field crews of this red flag warning. && $$ For more information from the National Weather Service visit http://weather.gov/flagstaff
035 WWUS85 KFGZ 270201 RFWFGZ URGENT - FIRE WEATHER MESSAGE National Weather Service Flagstaff AZ 701 PM MST Sat May 26 2018 AZZ104>117-138>140-270315- /O.EXP.KFGZ.FW.W.0020.000000T0000Z-180527T0200Z/ Kaibab Plateau (Fire Weather Zone 104)- Marble and Glen Canyons (Fire Weather Zone 105)- Grand Canyon Country (Fire Weather Zone 106)- Coconino Plateau (Fire Weather Zone 107)- Yavapai County Mountains (Fire Weather Zone 108)- Northeast Plateau And Mesas Hwy 264 Northward (Fire Weather Zone 109)-Chinle Valley (Fire Weather Zone 110)- Chuska Mountains and Defiance Plateau (Fire Weather Zone 111)- Little Colorado River Valley in Coconino County (Fire Weather Zone 112)- Little Colorado River Valley in Navajo County (Fire Weather Zone 113)- Little Colorado River Valley in Apache County (Fire Weather Zone 114)-Western Mogollon Rim (Fire Weather Zone 115)- Eastern Mogollon Rim (Fire Weather Zone 116)- White Mountains (Fire Weather Zone 117)- Oak Creek and Sycamore Canyons (Fire Weather Zone 138)- Black Mesa Area (Fire Weather Zone 139)- Northeast Plateaus and Mesas South of Hwy 264 (Fire Weather Zone 140)- 701 PM MST Sat May 26 2018 ...RED FLAG WARNING WILL EXPIRE AT 7 PM MST THIS EVENING FOR MUCH OF NORTHERN ARIZONA... Wind speeds and RH values have begun to rebound and widespread critical fire weather is not expected to continue into the evening hours. The Red Flag Warning will be allowed to expire at 7 pm. $$ For more information from the National Weather Service visit http://weather.gov/flagstaff
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Flagstaff, AZ wrote its last area forecast discussion before this red flag warning went out at May 25, 2:36 AM MST, 8 minutes earlier.
Area forecast discussion, May 25, 2:36 AM MST, 8 minutes before
Area Forecast Discussion National Weather Service Flagstaff AZ 236 AM MST Fri May 25 2018 .SYNOPSIS...Above average temperatures will continue again today. Southwest winds will increase this afternoon and peak on Saturday as another strong area of low pressure moves across California and Nevada. Weaker winds and warming temperatures are expected Sunday into next week. && .DISCUSSION...Today will feature strengthening southerly flow ahead of low pressure entering California. Warm temperatures will continue with high temperatures reaching similar, if not a couple of degrees warmer, than Thursday. The gustiest winds will be across western Arizona where critical fire weather will develop and a Red Flag Warning is in effect. As the low moves east through Nevada on Saturday, gusty winds and critical fire weather will spread across most of northern Arizona. Red Flag Warnings have also been issued for Saturday for all except Gila County and the lower elevations of Yavapai County. A Wind Advisory may also be needed for Saturday generally from Flagstaff eastward where wind gusts are forecast to reach 40 to 45 mph. Temperatures Saturday and Sunday will drop about 5 degrees in response to the trough passage. The weakening low will move into Utah Sunday and then gradually push north and east through early next week. This will lead to a continuation of dry and breezy weather with a warming trend in temperatures through the week. Dry southwesterly flow will persist through the end of next week with no significant weather pattern changes in the forecast. && .AVIATION...For the 12Z package...Expect VFR conditions through the 24 hour TAF period. Light SW winds overnight increasing to 15-25 kts with gusts 25-35 kts from 18Z-02Z. Winds decrease after 02z Sat, but locally gusty conditions will persist northeast of higher terrain features through the end of the TAF period. Aviation discussion not updated for TAF amendments. && .FIRE WEATHER...Expect dry and warm weather today and Saturday with increasing southwest winds. A Red Flag Warning has been issued from Noon to 7 pm MST today for southwestern Coconino County and the high terrain of Yavapai County. A Red Flag Warning has also been issued for Saturday from Noon to 7 pm MST for Apache, Navajo, and Coconino counties along with the high terrain of Yavapai County. Sunday through Tuesday...Southwest winds will decrease Sunday with directions becoming westerly Monday and Tuesday, remaining generally light. A warming trend begins at the start of the week, with minimum relative humidity values staying very low. && .FGZ WATCHES/WARNINGS/ADVISORIES...Red Flag Warning from noon today to 7 PM MST this evening FOR AZZ107-108. Red Flag Warning from noon to 7 PM MST Saturday FOR AZZ104>117-138>140. && PUBLIC...MCT AVIATION...TPS FIRE WEATHER...TPS For Northern Arizona weather information visit weather.gov/flagstaff
The office that day
Everything else NWS Flagstaff, AZ issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 25, 2:44 AM MST | Red Flag Warning | FGZ | Coconino, Yavapai | 16 hr |
| May 25, 1:58 PM MST | Wind Advisory | FGZ | Apache, Coconino, Navajo | 29 hr |
Nearby
Red Flag Warnings in Arizona, 2018Every red flag warning in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.